MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil was stretched and there was separation/break/premature detachment.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left ophthalmic artery.The max diameter was 4mm, and the neck diameter was 3mm.The patient's blood flow and vessel tortuosity were normal.It was reported that after pushing the coil out of the microcatheter it was found that the coil was stretched.The coil was withdrawn and replaced with a new coil.It was noted there was coil separation/break/premature detachment.No additional medical or surgical intervention was required.The pushwire was not bent or broken, there was no friction/difficulty during delivery, the physician did not reposition the coil, and no detachment attempts were made.A continuous flush was not administered, and the physician rotate the delivery pusher. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the coil was pushed out of the microcatheter and was found to be stretched, and the primary wire of the coil was separated.The coil did not prematurely detach from the delivery wire.A fragment of the coil did not break off.It was stated that the stretch was the only damage to the coil.There were no issues that resulted in the damage that was found.The cause of the event was not determined.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, and within a dispenser coil.Visual inspection/damage location details: the axium prime coil was returned within its introducer sheath.The distal end of the axium prime pusher was found bent within the introducer sheath.No breaks or separations were found with the pusher.The axium prime coil was found still attached to the pusher.The implant coil was found stretched within introducer sheath with the polypropylene filament broken.A portion of the axium prime implant coil was found stretched out from within the distal end of the introducer sheath.Due to its damaged condition the axium prime coil could not be removed from within the introducer sheath.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿coil stretch¿ report was confirmed.Possible causes of ¿coil stretch¿ include lack of hydration before procedure, user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances coil against resistance, or use of an incompatible catheter.The devices were prepared according to the instructions for use (ifu) which includes coil hydration, the patient¿s vessel tortuosity was ¿normal¿, the physician did not reposition the coil, there was not any friction or difficulty during delivery, and the physician did not rotate the delivery pusher during procedure.Therefore, lack of hydration before procedure, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, and user advances coil against resistance were ruled out as potential causes.Information regarding the make/model of the catheter used in the event was not reported.In addition, the catheter was not returned.Therefore, any contributing factors (including compatibility) could not be assessed, and use of an incompatible catheter could not be ruled out as a potential cause.In this event, it is likely the lack of continuous flush contributed to the coil stretch issue.Regarding the customer¿s ¿pushwire separation¿ report the issue could not be confirmed.No breaks or separations were found with the axium prime pusher.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15673178
Report Number2029214-2022-01808
Device Sequence Number20448778
Product Code KRD
UDI-Device Identifier00847536032187
UDI-Public00847536032187
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot NumberB200521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer10/28/2022
12/06/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/22/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale